Texas, 2004

Flash Flooding in Texas, June 8, 2004

June 8, 2004 · NWS FWD · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 8, 9:55 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 9:55 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT TUE JUN 8 2004

.UPDATE...
1055 AM CDT

WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL
GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH
INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY
POPS ALL AREAS. 25

&&

.AVIATION...
558 AM CDT

LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS...
LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL
MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND
THUNDERSTORMS TODAY AND TONIGHT.  NORTHERN EDGE OF PRECIPITATION
MOVING INTO DFW AREA AT PRESENT.  CONDITIONS SHOULD IMPROVE
WEDNESDAY AFTERNOON.  59

&&

.PREV DISCUSSION...
400 AM CDT

...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS...

PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF
MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS.  WATER VAPOR
SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG
BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD
WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS
ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD...
TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES...
WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE
THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35
CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH
PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS...
DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE
IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND
THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF
NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT
FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT.
THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN
WE SHOULD SEE A DRYING TREND.  THE NEXT CHANCE OF RAIN WILL
THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES
ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE
REGION. #58

&&

.PRELIMINARY POINT POPS/TEMPS...
DALLAS-FT. WORTH, TX   84  72  85  73 /  80  70  50  30
WACO, TX               83  71  86  73 / 100  70  40  30
PARIS, TX              84  71  86  73 /  70  70  40  30
MCKINNEY, TX           84  71  83  73 /  80  70  60  30
DALLAS, TX             84  72  85  73 /  90  70  50  30
TERRELL, TX            83  72  84  73 / 100  70  60  30
CORSICANA, TX          82  72  85  73 / 100  70  60  40
TEMPLE, TX             82  72  86  73 / 100  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

&&
Hazardous weather outlook, Jun 8, 3:22 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT TUE JUN 8 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
422 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH
TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN
LINE.

A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD
ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON.  THIS
WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH
AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA
NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY
VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT
FELL SUNDAY NIGHT AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE
AREA.  THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND
MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Dallas/Ft Worth radar (KFWS), 145 km away, was scanning. The volume nearest the first event began at 18:03 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Freestone

When
June 8, 12:05 PM CST to 1:05 PM CST
Where
Freestone County, Teague
Reported by
LAW ENFORCEMENT
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

treets in town were flooded.

Flash Flood, Robertson

When
June 8, 12:10 PM CST to 1:10 PM CST
Where
Robertson County, 3 mi E of Franklin
Reported by
LAW ENFORCEMENT
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

County and secondary roads were flooded.

Flash Flood, Leon

When
June 8, 12:44 PM CST to 1:44 PM CST
Where
Leon County, Buffalo
Reported by
LAW ENFORCEMENT
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Water was over Highway 75 and Highway 79 near Buffalo.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410489, 5410490, 5410491.